Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suffering from cold and sputum. Humming in ear and feels blocked. Is this due to intake of viagra?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2518 Questions
Question
Dear sir,
I feel a humming sound from my left ear since 7 months, some times feels ear blocked . I had take a viagra before 7 months ago. is it caused for this.?. pls reply me the remedy. Also i am suffering cold and sputum repeatedly.
Posted Sun, 17 Feb 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. The humming in your left ear is known as Tinnitus.

2. Sudden hearing loss and Tinnitus are known possible side effects of Viagra (Sildenafil).

3. Since you have a blocked feeling in the left ear (only one side), you should first get your ears examined to rule out ear wax which is the commonest cause of a blocked ear and Tinnitus.

4. If the ear drum is normal, get a PTA (Pure Tone Audiogram) to check the hearing levels and an Impedance Audiogram (Tympanogram) done to check middle ear pressure changes. Decreased hearing also makes one more aware of tinnitus. If you have a hearing loss, amplification may help mask the tinnitus

5. Common tinnitus therapy includes ginkgo biloba, multivitamins and antioxidants.

6. Trans-tympanic steroids and Caroverine Injection (Tinnex) are effective in some patients.

7. Tinnitus is fairly common and hence it is possible that there is no co-relation between the Viagra and the Tinnitus. However you may avoid Viagra till the investigations and treatment is going on.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from cold and sputum. Humming in ear and feels blocked. Is this due to intake of viagra? 2 hours later
sir,
here i am sending a test report taken few months ago as per my doctor,s reference.
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back with your audiology reports.

1. There is a very mild hearing loss on the left and a negative pressure in the left middle ear. Right ear is normal.

2. If medical treatment is not relieving this negative pressure, get a myringotomy and grommet insertion done in the left ear. In my experience, negative pressures worse than -150 mm Hg may not respond to medical therapy.

3. Your middle ear blockage is not due to Viagra. The minimal hearing loss in the left ear is debatable.

4. Start regular steam inhalation along with an anti-allergic decongestant mucolytic. Steroid nasal sprays may be started under the supervision of your doctor. What are your nasal and sinus examination findings?

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor